MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCK CRIMPER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCK CRIMPER; MISC ORTHO SURGICAL INSTR
Model Number 388.474
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is company representative the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during evaluation at the loaner's department, the lock crimper was found broken.There was no patient involvement.This complaint involves one (1) device.This report is for one (1) lock crimper.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: supplier lot number: (b)(4).H3, h6: a product investigation was conducted.Visual inspection: the lock crimper (part # 388.474 / lot # 5260794) was received at us cq.The sliding piece of the locking crimper was received unattached from the device.There was no evidence of device breakage or fracture, rather the device came apart due to a missing screw.The overall complaint was not confirmed as there was no device breakage.Yes; pivot screw was missing from the assembly.Dimensional inspection: dimensional inspection was not performed as there was a definitive finding of a missing component.Conclusion: the overall complaint was not confirmed for the received lock crimper (part # 388.474 / lot # 5260794) as there was no evidence of device breakage.The assembly came undone due to a missing screw.Although no definitive root-cause can be determined, the screw may have come apart at some point during the device¿s lifecycle (13+ years).There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 388.474.Lot number: a7pa21 (wo# (b)(4).Manufacturing site: tuttlingen.Release to warehouse date: 23-may-2006.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 13 years old).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCK CRIMPER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9327893
Report Number2939274-2019-62215
Device Sequence Number2498284
Product Code LXH
UDI-Device Identifier10705034773148
UDI-Public(01)10705034773148
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.474
Device Catalogue Number388.474
Device Lot Number5260794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1